MAUDE Adverse Event Report: Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump

Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump
Model Number PT-000409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 06/18/2026
Type of Reportable Event Death
Event or Problem Description
It was reported by a patient¿s ex-husband that the patient had passed away due to diabetic ketoacidosis (dka) and it was requested to close their insulet account.Further information obtained via the patient¿s online obituary on (b)(6) 2026 confirmed that the patient had passed away on (b)(6) 2026.There were no reported issues with the omnipod 5 system.It was reported that an inquest into the patient¿s death is scheduled for an unspecified date in (b)(6) 2026.No further information was provided.Insulet is in contact with the initial reporter.If additional information is received, insulet will submit a supplemental report.
 
Additional Manufacturer Narrative
The physical device was not returned for investigation.Cloud data for the period of (b)(6)2026 was downloaded and reviewed.Patient history buffer data indicated that the system was operating in both automated and manual modes.While in automated mode, the algorithm functioned as intended to adapt insulin delivery in response to fluctuations in estimated glucose values (egvs).As egvs increased, the algorithm increased microbolus delivery to correct egvs towards the user's setpoint.As egvs began to plateau and decrease, the algorithm appropriately suspended microbolus delivery until egvs began to increase once again.While operating in manual mode, the system correctly delivered insulin at the user's set basal segments of 3 and 18 pulses/hour respectively.Cloud records indicate that automated delivery restriction alerts were generated at 10:20 on(b)(6)2026, 14:00 on (b)(6)2026, 10:36 on(b)(6)2026, and 17:31 on (b)(6)2026.In each instance of an automated delivery restriction alert, the system was observed to have been delivering at the maximum adaptive rate for an extended period of time.As the alerts generated, the system correctly transitioned into automated mode: limited, delivered insulin at the user's safe basal rate.As the alerts were manually acknowledged, the system then transitioned into manual mode as expected.Missing egv alerts were prompted at 06:55 and repeated at 07:56 on (b)(6)2026 after a string of 1 and 5 egvs, indicating that the sensor was not active and the sensor was out of calibration, respectively.After a pod change at approximately 08:57, the pod and sensor resumed normal connection, with the pod receiving expected egvs.The system was correctly delivering insulin at the user's safe basal rate while the missing egv alert was active.After the automated delivery restriction alert from 17:31 on (b)(6)2026 was acknowledged, the system remained in manual mode for the duration of system use.The final active pod observed in the cloud data (sequence number 200803) was deactivated at 23:07 on (b)(6)2026.The last available egv reading was 103 mg/dl at approximately 23:07, concurrent with the last observed pod deactivation.Review of all bolus records for the period of cloud data review confirm that all programmed boluses were delivered to completion.The pulses delivered count was observed to have incremented as intended in response to system inputs, confirming that the user's pods were delivered the correct amount of insulin as programmed.No problems were found that would indicate that the system was failing to administer insulin as intended.Lot release records were reviewed and the product lot met all acceptance criteria.Locked down smartphone: data not provided, omnipod software app version: 3.1.6, operating system: n5004l-am-q-mv01602-06-01.06, hardware: n5004l, cgm sensor type: data not provided.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
Omnipod 5 Controller
Common Device Name
Alternate Controller Enabled Insulin Infusion Pump
Manufacturer (Section D)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer (Section G)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
+1(978)600-7000
MDR Report Key50799622
Report Number3014585508-2026-68394
Device Sequence Number20993609
Product Code QFG
UDI-Device Identifier10385083000022
UDI-Public(01)10385083000022
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000409
Device Catalogue NumberPDM-H001-G-XX
Device Lot NumberH000539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/17/2026
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale